COLD TURKEY WITHDRAWAL = TRIPOLAR MESS = QUICK TRIP TO HELL
Note: Thank you so very much to Nick Cole for sharing this most important information on the dangers of cold turkey withdrawal from these deadly mind altering medications!!!! As we have warned for two decades coming off these drugs too quickly can even be worse than staying them! (And if you have educated yourself on the effects of these drugs you know how deadly staying on them can be!)
Three years ago today, I checked myself into rehab for prescribed iatrogenic benzodiazepine and psych drug dependence. Not knowing any better and without support to come off of the drugs (that I finally KNEW were the cause of all my years of illness) from my doctor, I allowed them to cold-turkey me from six psychiatric drugs (Klonopin, Xanax, Ambien, Remeron, Seroquel, Adderall). Within months, I was suicidal and psychotic and could no longer cope in that condition.
Going to rehab was the second biggest mistake in my life; the first was ever taking this poison in the first place. They treated me horribly, like a street-junkie and called me an addict, forced me to AA/NA meetings – for medications that my doctor prescribed for me and told me to take regularly for my supposed “mental illness”. What they did to me was criminal, barbaric and medically unsound.
I attempted to reinstate the benzo only (I stayed off of the others) to taper with minimal success, as 4 months had passed in the cold-turkey state and the drugs don’t always work again that far off from a CT. I tapered off of the Valium that I reinstated and have been off for almost 10 months.
Everyday is still a living hell where I’m bed-bound for the majority of the day. I wouldn’t wish this on anyone (except maybe the psychiatrist who is responsible for this inhumane suffering). I am in severe pain, have DP/DR, cognitive dysfunction, a sensation that I’m “on a boat out to sea”, nausea, blurred vision, mood swings, depression and a plethora of other debilitating symptoms with no end in sight. I can barely physically take care of myself and I live alone with no in-person support. I cannot work. I lost my home, my friends, my family and everything that was of any value to me, other than my life which I came scarily close to losing too.
PLEASE DO NOT allow anyone to cold-turkey you from psychiatric drugs. You will be at risk for a severe, protracted withdrawal syndrome that could last for YEARS. Do your research and homework and find someone who has knowledge of tapering these medications to guide you. If your doctor tries to rush you off of your medications- FIND ANOTHER DOCTOR that will support you in a slow taper at a speed your body can tolerate.
I can only hope that with more time I will see more improvements and functionality. Psychiatric drugs are toxic poison which disable the brain and CNS.
The worst part is that I didn’t need ANY of these medications. I allowed a doctor to label me, to drug me and to destroy my life over “work-related stress” which spiraled into polydrugging with multiple psych meds because the more drugs that were added, the more I experienced tolerance and side effects that were MISdiagnosed by a pill-pushing psychiatrist as “mental illness”. It can happen SO easily to anyone who’s vulnerable, trusting and uneducated about the destructive nature of these medications. I thought the same as SO many other psych drug victims- “Surely, my doctor wouldn’t prescribe me something harmful”. I was very terribly WRONG. And when I became sick from the medication, the medical community not only abandoned me as a patient but blamed me for my own suffering.
It is my hope that before I die that we see the “psychiatric drug bubble” burst and the truth revealed about these noxious poisons that are being handed out all over the world to innocent unsuspecting people and children. Until then, I will not give up. I will fight to continue to spread the word about these drugs and the people who prescribe them. And I will continue to fight to reclaim my health that was unfairly stolen from me.
Thank you to everyone in the psych drug withdrawal communities online who have befriended me, supported me and loved me when the rest of the world turned their backs on me, blamed me and wrote me off as “mentally ill” or “not trying hard enough”. Thank you for your validation and for sharing your stories and experiences so candidly so that others can learn from you and not make the same mistakes. All of you are the biggest warriors I have ever met. I wouldn’t be alive today without your support and friendship. You know who you are and I am so grateful for you.
For anyone going through this – keep going. I’m told we all recover and heal with time. As hard as it is, it has to be worth it to be medication-free and healthy; out from underneath the control of doctors and their “medicines”.
Peace and continued healing to each and everyone of you. Much love.
You never know what you’re gonna get…Thank you Psychiatry and Big Pharma. For turning me into a tripolar MESS.
WARNING: In sharing this information about adverse reactions to antidepressants and dangers of cold turkey withdrawal any mind altering medication I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant [or Benzo, or Atypical Antipsychotic]!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs! Done correctly withdrawal does not have to be painful and dangerous.
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these withdrawal reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns due to the rapid withdrawal!
You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
1,248 total views, no views today